Hail, Cimarron
- When
- July 28, 3:06 PM CST
- Where
- Cimarron County, 0.55 mi E of Boise City
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 36.730, -102.510
developed across the western and central Oklahoma Panhandle during the late afternoon and early evening hours. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms...producing large hail and strong thunderstorm wind gusts...developed across the western and central Oklahoma Panhandle during the late afternoon and early evening hours. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 28, 1:59 PM CST, 1 hour 7 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
259 PM CDT TUE JUL 28 2009
.DISCUSSION...
COLD FRONT IN THE AREA...INCREASING SHEAR AND DIFFLUENCE ALOFT IN
ASSOCIATION WITH A SHORT WAVE TROUGH AND ABUNDANT MOISTURE WILL BRING
A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS TO MUCH OF THE PANHANDLES
OVERNIGHT. THE BEST CHANCE OF STORMS WILL BE ACROSS THE WESTERN HALF
OF THE PANHANDLES. AN MCS IS EXPECTED TO GET ORGANIZED OVER THE RATON
MESA AND MOVE SOUTHEAST ACROSS THE WESTERN PANHANDLES OVERNIGHT.
THESE SHOWERS AND STORMS WILL BE MOVING OVER AREAS THAT HAVE
RECEIVED HEAVY RAIN IN THE LAST FEW DAYS. THEREFORE...WE HAVE ISSUED
A FLASH FLOOD WATCH ACROSS THE WESTERN PANHANDLES GENERALLY WEST OF A
EVA OKLAHOMA TO WAYSIDE TEXAS LINE. SHOWERS AND STORMS MAY STILL BE
ONGOING ACROSS THE SOUTHWEST TEXAS PANHANDLE AFTER 12Z ON
WEDNESDAY...THEREFORE HAVE EXTENDED THE FLASH FLOOD WATCH THROUGH 18Z
ON WEDNESDAY.
ON WEDNESDAY...AN UPPER LEVEL SHORT WAVE TROUGH MOVES ACROSS THE CWA
DURING THE DAY WHICH COULD KEEP CONVECTION GOING THROUGH THE DAY...
ESPECIALLY IN THE EAST. ANOTHER STRONGER COLD FRONT MOVES THROUGH
THE PANHANDLES ON WEDNESDAY NIGHT IN ASSOCIATION WITH ANOTHER UPPER
LEVEL DISTURBANCE MOVING THROUGH THE NORTHWEST FLOW ALOFT. SO...
SHOWERS AND THUNDERSTORMS LOOK LIKE ANOTHER GOOD BET.
HIGH TEMPERATURES WILL BE MUCH COOLER ON THURSDAY BEHIND THE FRONT
UNDER A MAINLY CLOUDY SKY.
A NORTHWEST FLOW ALOFT IS EXPECTED TO CONTINUE THROUGH THE END OF THE
WEEKEND. THIS FLOW WILL CONTINUE TO OPEN THE DOOR FOR SHORT WAVE
TROUGHS TO MOVE THROUGH THE PANHANDLES AND FOR MOUNTAIN CONVECTION
TO HEAD THIS WAY...SO WILL KEEP POPS GOING.
&&
.FIRE WEATHER...
FIRE WEATHER CONCERNS WILL REMAIN AT A MINIMUM THROUGH THIS FORECAST
AS DEW POINTS REMAIN FAIRLY HIGH AND DRYING POTENTIAL WILL BE LOW
GIVEN THE CHANCES OF RAIN.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 66 86 62 76 59 / 80 60 50 30 30
BEAVER OK 63 85 61 78 58 / 60 80 60 30 30
BOISE CITY OK 61 80 57 72 57 / 100 60 50 30 30
BORGER TX 66 87 63 74 62 / 70 70 50 30 30
BOYS RANCH TX 67 90 65 80 62 / 90 60 50 30 30
CANYON TX 66 89 63 77 58 / 80 60 50 30 30
CLARENDON TX 69 89 63 76 60 / 40 80 50 30 30
DALHART TX 63 86 61 76 58 / 90 60 50 30 30
GUYMON OK 65 86 59 75 57 / 80 80 60 30 30
HEREFORD TX 64 91 61 77 58 / 90 60 50 30 30
LIPSCOMB TX 64 85 63 76 57 / 40 80 60 30 30
PAMPA TX 65 85 61 71 60 / 60 90 60 30 30
SHAMROCK TX 68 88 64 76 58 / 40 80 60 30 30
WELLINGTON TX 68 91 67 77 60 / 40 80 60 30 30
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR THE FOLLOWING
ZONES: DALLAM...DEAF SMITH...HARTLEY...MOORE...OLDHAM...
POTTER...RANDALL...SHERMAN.
OK...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR THE FOLLOWING
ZONES: CIMARRON.
&&
16/15TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 304 PM CDT TUE JUL 28 2009 OKZ001>003-TXZ001>020-291100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 304 PM CDT TUE JUL 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A FLASH FLOOD WATCH IS IN EFFECT OVER THE WESTERN TEXAS AND OKLAHOMA PANHANDLES THROUGH WEDNESDAY AFTERNOON. A SEVERE THUNDERSTORM WATCH IS IN EFFECT OVER THE FAR WESTERN TEXAS AND OKLAHOMA PANHANDLES THROUGH 10 PM CDT. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. HEAVY RAIN WILL BE THE PRIMARY CONCERN...WHICH MAY RESULT IN LOCALIZED FLOODING. A FEW STORMS COULD BE SEVERE WITH STRONG WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE REGION WEDNESDAY THROUGH SUNDAY NIGHT. A FLASH FLOOD WATCH IS IN EFFECT OVER THE WESTERN TEXAS AND OKLAHOMA PANHANDLES THROUGH WEDNESDAY AFTERNOON. HEAVY RAIN LEADING TO LOCALIZED FLOODING WILL REMAIN THE PRIMARY CONCERN. HOWEVER...A FEW STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL...ESPECIALLY ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT. SJOHNSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 345 PM CDT TUE JUL 28 2009 OKZ001-282115- CIMARRON OK- 345 PM CDT TUE JUL 28 2009 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT FOR CIMARRON COUNTY. AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM BLACK MESA PARK TO BOISE CITY... MOVING SOUTHEAST AT 15 MPH. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. SJOHNSON
The Amarillo radar (KAMA), 181 km away, was scanning. The volume nearest the first event began at 21:07 UTC.
4 hail, 4 thunderstorm wind. Local standard time, as filed.
A trained spotter estimated the thunderstorm wind gusts just south of Eva.
A trained spotter estimated the thunderstorm wind gusts in Guymon.
A trained spotter estimated the thunderstorm wind gusts in Guymon.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2009Every state in 2009This day in weather historyWarnings in Oklahoma, July 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 185874, 185875, 185878, 185880, 185881, 185882, 185883, 185885.